Alert archive / Idaho / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Spokane, WA

February 20, 2011Asotin County, Garfield County, Washington; 6 counties in Idaho

NWS Spokane, WA issued this winter storm watch at Feb 20, 2011, 9:56 PM PST for Asotin County, Garfield County, Washington; 6 counties in Idaho. It took effect at Feb 22, 2011, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 9:56 PM PST (05:56 UTC)
In effect from
Feb 22, 2011, 4:00 AM PST
Expired
Feb 21, 2011, 3:03 PM PST
In force
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA

The radar

The Spokane radar (KOTX), 78 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 5.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS46 KOTX 210556
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
956 PM PST SUN FEB 20 2011

...A LONG DURATION SNOW EVENT OVER THE NORTHERN IDAHO PANHANDLE
MOUNTAINS AND BLUE MOUNTAINS IN THE WORKS TUESDAY INTO THURSDAY NIGHT...


IDZ001-004-211800-
/O.NEW.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...
KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS
956 PM PST SUN FEB 20 2011

...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE
THURSDAY NIGHT. 


* SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW POSSIBLE LATE MONDAY
  NIGHT INTO THURSDAY NIGHT.

* ELEVATION: ALL ELEVATIONS.

* TIMING: LATE MONDAY NIGHT INTO THURSDAY NIGHT.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY...
  PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...KELLOGG...
  PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY 
  PASS...DOBSON PASS...LOOKOUT PASS

* WINDS:10 TO 20 MPH WITH THE HIGHER GUSTS OCCURRING WEDNESDAY
  NIGHT INTO THURSDAY NIGHT WHICH COULD ALLOW FOR BLOWING AND
  DRIFTING OF SNOW.

* IMPACTS:LONG DURATION OF SNOW...POOR VISIBILITY...AND DRIFTING
  OF SNOW WILL CAUSE DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

WAZ031-211800-
/O.NEW.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
956 PM PST SUN FEB 20 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 


* SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW TUESDAY AFTERNOON
  THROUGH LATE THURSDAY NIGHT.

* ELEVATION:ALL ELEVATIONS.

* TIMING: TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD...
  CLOVERLAND ROAD

* WINDS: 10 TO 20 MPH WITH HIGHER GUSTS OCCURRING WEDNESDAY NIGHT
  INTO THURSDAY NIGHT WHICH COULD ALLOW FOR BLOWING AND DRIFTING
  OF SNOW.

* IMPACTS:LONG DURATION OF SNOW...POOR VISIBILITY...AND DRIFTING
  OF SNOW WILL CAUSE DIFFICULTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
2 follow-up statements
565 
WWUS46 KOTX 211205
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
405 AM PST MON FEB 21 2011

...A LONG DURATION SNOW EVENT OVER THE NORTHERN IDAHO PANHANDLE
MOUNTAINS AND BLUE MOUNTAINS IN THE WORKS TUESDAY INTO THURSDAY
NIGHT...

.A SLOW MOVING STORM SYSTEM WILL BRING SEVERAL ROUNDS OF SNOW TO
THE IDAHO PANHANDLE AND THE NORTHEAST BLUE MOUNTAINS TUESDAY
THROUGH THURSDAY NIGHT. THE HIGH ELEVATIONS WILL HAVE A GOOD
CHANCE OF RECEIVING ONE TO TWO FEET OF SNOW AS AN ARCTIC COLD
FRONT MOVES SLOWLY THROUGH THE INLAND NORTHWEST. BY THURSDAY...
TEMPERATURES WILL BE ABOUT 20 DEGREES BELOW AVERAGE.
 

IDZ001-004-212300-
/O.CON.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...
KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS
405 AM PST MON FEB 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES IN THE VALLEYS AROUND
  SANDPOINT AND BONNERS FERRY. 8 TO 12 INCHES IN THE VALLEYS
  AROUND KELLOGG...WALLACE...AND ST. MARIES. ONE TO TWO FEET OF
  SNOW POSSIBLE IN THE MOUNTAINS OF THE CENTRAL AND NORTHERN IDAHO
  PANHANDLE.

* TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE MONDAY
  NIGHT INTO THURSDAY NIGHT.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... 
  PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD...KELLOGG... 
  PINEHURST...OSBURN...WALLACE...MULLAN...FOURTH OF JULY 
  PASS... DOBSON PASS...LOOKOUT PASS

* WINDS: NORTHEAST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP
  FROM BONNERS FERRY TO SANDPOINT TO RATHDRUM BY WEDNESDAY
  NIGHT...AND CONTINUE THROUGH LATE THURSDAY NIGHT. EAST OR
  NORTHEAST WINDS OF 5 TO 15 MPH IN THE SILVER VALLEY WEDNESDAY
  NIGHT THROUGH THURSDAY NIGHT.

* IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME
  INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. FLUFFY SNOW WILL BE
  PRONE TO BLOWING AND DRIFTING...ESPECIALLY OVER THE RATHDRUM
  PRAIRIE...BY WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

WAZ031-212300-
/O.CON.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
405 AM PST MON FEB 21 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

* SNOW ACCUMULATIONS: ONE TO TWO FEET OF SNOW TUESDAY AFTERNOON
  THROUGH LATE THURSDAY NIGHT.

* TIMING: TUESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD... 
  CLOVERLAND ROAD

* WINDS: 10 TO 20 MPH WITH HIGHER GUSTS WILL BE POSSIBLE TUESDAY
  NIGHT...AND AGAIN ON THURSDAY NIGHT.

* IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS AS EARLY AS TUESDAY AFTERNOON. SEVERAL ROUNDS OF SNOW
  ARE EXPECTED TUESDAY...WEDNESDAY...AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
408 
WWUS46 KOTX 212303
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
303 PM PST MON FEB 21 2011

...A LONG DURATION SNOW EVENT FOR THE INLAND NORTHWEST...

.A SLOW MOVING STORM SYSTEM WILL BRING SEVERAL ROUNDS OF SNOW TO
NORTHEAST WASHINGTON...NORTH IDAHO AND THE NORTHEAST BLUE
MOUNTAINS OVERNIGHT THROUGH WEDNESDAY. THE HIGH ELEVATIONS OF THE
CENTRAL PANHANDLE MOUNTAINS WILL HAVE A GOOD CHANCE OF RECEIVING
ONE TO TWO FEET OF SNOW AS AN ARCTIC COLD FRONT MOVES SLOWLY
THROUGH THE INLAND NORTHWEST. BY THURSDAY...TEMPERATURES WILL BE
ABOUT 20 DEGREES BELOW AVERAGE.


IDZ004-220815-
/O.UPG.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/
/O.NEW.KOTX.WS.W.0006.110222T0600Z-110224T0000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
303 PM PST MON FEB 21 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW IN THE VALLEYS FROM
  THE SILVER VALLEY TO THE ST. JOE RIVER VALLEY. 8 TO 16 INCHES OF
  SNOW IN THE MOUNTAINS OF THE CENTRAL PANHANDLE.

* TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE TONIGHT
  THROUGH WEDNESDAY.

* LOCATIONS INCLUDE: KELLOGG...PINEHURST...OSBURN...WALLACE...
  MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS 

* WINDS: WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH IN THE SILVER
  VALLEY TONIGHT THROUGH WEDNESDAY. GUSTS OF 30 MPH ARE POSSIBLE
  AT THE HIGHER ELEVATIONS. 

* IMPACTS: SNOW COVERED ROADS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME
  INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ001-220815-
/O.UPG.KOTX.WS.A.0002.110222T1200Z-110225T1200Z/
/O.NEW.KOTX.WW.Y.0014.110222T0600Z-110224T0000Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD
303 PM PST MON FEB 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW IN THE VALLEYS AROUND
  SANDPOINT AND BONNERS FERRY. 5 TO 10 INCHES OF SNOW IN THE
  MOUNTAINS OF THE NORTHERN IDAHO PANHANDLE.

* TIMING: SEVERAL ROUNDS OF SNOW ARE EXPECTED BETWEEN LATE TONIGHT
  THROUGH WEDNESDAY.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY...
  PRIEST RIVER...SCHWEITZER MOUNTAIN ROAD 

* WINDS: SOUTHWEST TO WEST WINDS OF 5 TO 15 MPH WILL CONTINUE
  THROUGH TUESDAY NIGHT...THEN WEDNESDAY WINDS WILL TURN NORTHEAST
  10 TO 20 MPH FROM BONNERS FERRY TO SANDPOINT TO RATHDRUM. 

* IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME
  INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY. FLUFFY SNOW WILL BE
  PRONE TO BLOWING AND DRIFTING...ESPECIALLY OVER THE RATHDRUM
  PRAIRIE...BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ031-220815-
/O.UPG.KOTX.WS.A.0002.110222T2000Z-110225T1200Z/
/O.NEW.KOTX.WW.Y.0014.110222T1500Z-110224T0000Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
303 PM PST MON FEB 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 4 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM TUESDAY
TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES OF SNOW.

* TIMING: MID MORNING TUESDAY...TUESDAY NIGHT AND WEDNESDAY.

* LOCATIONS INCLUDE: ANATONE...PEOLA...MOUNTAIN ROAD...
  CLOVERLAND ROAD 

* WINDS: SOUTHWEST TO WEST 10 TO 20 MPH WITH HIGHER GUSTS WILL BE
  POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY. 

* IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AS EARLY AS MIDDAY TUESDAY. SEVERAL ROUNDS OF SNOW
  ARE EXPECTED THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ002-003-220815-
/O.NEW.KOTX.WW.Y.0014.110222T0800Z-110223T1200Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...COEUR D'ALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE
303 PM PST MON FEB 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 4 AM PST WEDNESDAY.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES

* TIMING: AFTER MIDNIGHT TONIGHT...TUESDAY AND TUESDAY NIGHT. 

* LOCATIONS INCLUDE: MOSCOW...PLUMMER...POTLATCH...GENESEE...
  COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY

* WINDS: SOUTHWEST TO WEST WINDS 10 TO 15 MPH WITH GUSTS TO 20
  MPH. 

* IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME
  INCREASINGLY LIGHT AND FLUFFY BY WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ037-220815-
/O.NEW.KOTX.WW.Y.0014.110222T0600Z-110223T1200Z/
NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
303 PM PST MON FEB 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST WEDNESDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW IN THE VALLEYS FROM
  CHEWLAH AND USK TO NORTHPORT AND METALINE. 4 TO 8 INCHES OF SNOW
  IN THE NORTHEAST WASHINGTON MOUNTAINS.

* TIMING: LATE TONIGHT...TUESDAY AND TUESDAY NIGHT. 

* LOCATIONS INCLUDE: COLVILLE...DEER PARK...CHEWELAH...
  NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE 
  ROAD...FLOWERY TRAIL ROAD

* WINDS: SOUTHWEST 5 TO 15 MPH. LOCAL GUSTS TO 20 MPH IN THE
  HIGHER TERRAIN. WINDS WILL BE NORTHERLY BY LATE TUESDAY NIGHT. 

* IMPACTS: SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AS EARLY AS TUESDAY MORNING. SNOW WILL BECOME
  INCREASINGLY LIGHT AND FLUFFY BY LATE TUESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Feb 20, 9:40 PM PST, 16 minutes earlier.

Area forecast discussion, Feb 20, 9:40 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
940 PM PST SUN FEB 20 2011

.SYNOPSIS...WEAK HIGH PRESSURE WILL BE OVER THE REGION TONIGHT
AND MONDAY FOR ONE LAST QUIET WEATHER DAY. THEN THE CHANGE TO MUCH
COOLER AND UNSETTLED WEATHER IS EXPECTED FROM TUESDAY THROUGH THE
REMAINDER OF THE WEEK. A SURGE OF ARCTIC AIR ACCOMPANIED BY
SNOWFALL FOR MOST LOCATIONS WILL SLIDE INTO THE REGION FROM
BRITISH COLUMBIA. A SECOND AND MORE POWERFUL SURGE OF ARCTIC AIR
WILL SLAM INTO THE REGION BY THURSDAY BRINGING THE COLDEST
TEMPERATURES SINCE EARLY JANUARY WITH READINGS PLUNGING 20 TO 25
DEGREES BELOW NORMAL.

&&

.DISCUSSION...
UPDATE FOR THIS EVENING TO ADD FLURRIES FROM THE NORTHERN BLUE
MTNS...NORTHEAST INTO THE PALOUSE AND CENTRAL PANHANDLE MTNS.
VERY WEAK MIDLEVEL FRONT IS TRAVERSING EASTERN WA THIS EVENING
BRINGING VERY WEAK LIFT/SHALLOW MOISTURE ACROSS THE AFOREMENTIONED
AREAS WITH SATELLITE/SFC OBS SHOWING A BKN-OVC DECK AROUND 3-5K
FT. THIS WAS WELL MODELED ON THE 18Z GFS AND WAS UTILIZED FOR
GUIDANCE THROUGHOUT THE REMAINDER OF THE NIGHT. THERE HAS BEEN
SUBSTANTIAL DRYING WITHIN THE 700-500MB LAYER WHICH IS CONFIRMED ON
WATER VAPOR IMAGERY...WHICH ESSENTIALLY HAS DRIED OUT ALL BUT THE
LOWEST 500-900 FEET OF THE DENDRITIC LAYER...SO ANY SNOW WILL
LIKELY REMAIN IN THE FORM OF FLURRIES WITH AMOUNTS RANGING FROM A
TRACE TO UP TO A TENTH OF AN INCH. THIS UPPER-LEVEL DRYING HAS
NOT QUITE REACHED THE MONTANA BORDER AS OF 7PM...AND ISOLATED TO
SCATTERED SNOW SHOWERS WILL REMAIN IN THE FCST WITH THE POSSIBILITY
FOR LIGHT ACCUMULATIONS. GENERALLY SPEAKING THIS WILL BE THE
CORRIDOR STRETCHING FROM LOOKOUT PASS...TOWARD THE SOUTHEASTERN
CORNER OF SHOSHONE COUNTY.

HAVE HELD OFF ON ANY MAJOR TEMPERATURES CHANGES WITH PLENTY OF
DRY AIR IN PLACE AND STRONG RADIATIONAL COOLING LIKELY TO COMMENCE
THE NEXT FEW HOURS. THE ONLY CONCERN IS THE HIGH CLOUDS WHICH HAVE
BEGUN TO CROSS THE CASCADES...CAMS/OBS SUGGEST THE CIGS ARE ABOVE
15K FT...AND MAZAMA HAS ALREADY COOLED 9 DEGREES WITHIN THE LAST
FEW HOURS...SO WILL CONTINUE TO MONITOR TRENDS FOR NOW. /SB

&&

.AVIATION...
MAIN AVIATION IMPACT THROUGH 18Z MON WILL BE INCR STRATO-CUMULUS
DECK EXTENDING FRM THE N BLUE MTNS NE INTO N IDAHO.  VERY WEAK LIFT
TRAVERSING THE REGION WILL CONTINUE TO EXPAND THIS SHIELD OF CLOUDS
NORTHWARD TOWARD KGEG-KCOE OVERNIGHT.  OCNL --SHSN WILL BE POSSIBLE
WITH NO ACCUM EXPECTED.  A STRONGER SYSTEM APPROACHING FROM THE
NORTH MONDAY AFTN WILL HAVE A MUCH LARGER INFLUENCE ON THE REGION
WITH MVFR CIGS AND -SHSN LIKELY TO MATERIALIZE OVER THE CASCADE
CREST AND MAJORITY OF N IDAHO...N WA...AND THE BLUE MTNS POSSIBLE
AFT 00Z...BCMG LIKELY AFT 06Z.

A STRONG WINTER STORM WILL IMPACT THE INLAND NW ROUGHLY 12Z TUESDAY
THROUGH THURSDAY NT. /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        19  39  25  35  22  28 /   0  10  30  60  40  70
COEUR D'ALENE  21  40  25  34  22  26 /  10  10  50  80  60  70
PULLMAN        23  37  27  34  23  30 /  10  10  30  70  80  70
LEWISTON       26  42  30  40  27  35 /  10  10  20  60  70  60
COLVILLE       13  38  23  36  17  28 /   0  20  60  70  50  70
SANDPOINT      20  36  25  33  20  22 /  10  20  70  80  70  70
KELLOGG        20  35  24  32  19  26 /  20  20  70  80  90  80
MOSES LAKE     17  39  25  41  23  34 /   0  10  10  20  20  50
WENATCHEE      18  40  27  39  25  33 /   0  10  10  30  20  50
OMAK           10  34  22  36  18  29 /   0  20  30  30  30  70

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Feb 20, 9:18 AM PST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
918 AM PST SUN FEB 20 2011

IDZ001>004-026-027-WAZ031>038-041>044-211730-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
918 AM PST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER CONDITIONS WILL LIKELY TO RETURN TO THE INLAND NORTHWEST AFTER
A LONG HIATUS. BY TUESDAY AND WEDNESDAY...A STRONG ARCTIC FRONT
WILL DROP INTO THE REGION. THIS FRONT WILL DELIVER MUCH COOLER
TEMPERATURES...BRISK WINDS...AND A CHANCE OF MODERATE TO LOCALLY
HEAVY SNOWFALL. THE BEST CHANCE OF HEAVY SNOW WILL OCCUR OVER THE
IDAHO PANHANDLE AND NEAR THE CASCADE CREST. ACROSS THE REMAINDER
OF EASTERN WASHINGTON THERE STILL IS CONSIDERABLE UNCERTAINTY AS
TO WHERE THE HEAVIEST SNOW WILL FALL.

THE THREAT OF SNOW WILL EASE WEDNESDAY NIGHT...FOLLOWED BY A
SURGE OF MUCH COLDER AIR. THIS AIR MASS WILL BE UNUSUALLY COLD FOR
THIS TIME OF YEAR AND COULD BE THE COLDEST THE REGION HAS SEEN
SINCE EARLY JANUARY. HOW FRIGID TEMPERATURES GET WILL DEPEND ON
THE SCOPE OF THE SNOW ACCUMULATIONS ON TUESDAY AND WEDNESDAY. IF THE
SNOW COVER IS SIGNIFICANT...NUMEROUS DAILY RECORDS FOR COLD COULD
BE SHATTERED BETWEEN THURSDAY AND SATURDAY. BOTH HIGH AND LOW
TEMPERATURES ARE FORECAST TO RANGE FROM 20 TO 25 DEGREES BELOW
NORMAL. STAY TUNED FOR POSSIBLE WINTER HIGHLIGHTS AND TEMPERATURE
FORECASTS LATER THIS WEEK FROM YOUR NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:03 PM PSTWinter Storm WarningOTXAdams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more4 days
Feb 21, 3:03 PM PSTWinter Weather AdvisoryOTXAdams, Asotin, Chelan, Douglas, Garfield, Grant and 4 more4 days

Nearby

Winter Storm Watches in Idaho, 2011Winter Storm Watches in Washington, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.